A Food and Drug Administration recall of a heart medication due to a cancer-causing chemical now includes two blood pressure medications.
In a statement from Teva posted by the Food and Drug Administration, the recall affects all lots of combination tablets featuring the drugs amlodipine and valsartan and another combo drug featuring amlodipine, valsartan, and hydrochlorothiazide.
The drugs could contain an impurity called N-nitroso-diethylamine (NDEA), which has been classified as a possible human carcinogen, the FDA said.
Patients taking either drugs should contact their doctor or pharmacist for advice or alternative treatments. Stopping the drugs immediately with no comparable alternative could pose a greater risk to patients’ health, said Teva.
The recalls in November follow several earlier recalls of valsartan-containing medicines after N-nitrosodimethylamine (NDMA) was detected. See the full recall list here.
Customers and patients with questions can contact Teva by phone at 888-838-2872, or email at firstname.lastname@example.org.